MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR

US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR
Model Number 176613
Medical Device Problem Codes Detachment Of Device Component (1104); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during a laparoscopic nephrectomy, two endo retracts have failed and come apart inside the patient.The blades fell and had to find the missing pieces.The surgical time extended 30 minutes or more due to the product problem.The incision was also extended for more than 1 inch.Patient status: alive - no injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The event report alleges the product was used in a surgical procedure.The visual inspection of the returned product noted that the clevis pieces were broken on both sides.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur as a result of the instrument being forced beyond it indicated use.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.A relationship between the device and the reported incident of broken clevis was confirmed.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Both blades were retrieved from the patient.They were removed via the laparoscopic ports that were already in site.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO RETRACT
Common Device Name
RETRACTOR
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6619841
Report Number2647580-2017-05546
Device Sequence Number231705
Product Code GAD
UDI-Device Identifier10884523000849
UDI-Public10884523000849
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K914190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number176613
Device Catalogue Number176613
Device Lot NumberP6A0164X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2017
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer07/07/2017
07/07/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date08/07/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;